Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 8, 2021, 7:49 PM EDT for Crawford County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 8, 2021, 8:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
County Crawford County, IN
The radar
The Louisville radar (KLVX), 66 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071 WWUS83 KLMK 082349 SPSLMK Special Weather Statement National Weather Service Louisville KY 749 PM EDT Tue Jun 8 2021 INZ076-083-084-089-090030- Crawford-Orange-Perry-Dubois- 749 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUBOIS... NORTHWESTERN CRAWFORD...NORTHERN PERRY AND SOUTHWESTERN ORANGE COUNTIES... At 747 PM EDT/647 PM CDT/, a strong thunderstorm was located 12 miles east of Santa Claus, moving northeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... English, Birdseye, Riceville, Sassafras, Bristow, Celina, West Fork, Taswell, Switzer Crossroads and Sulphur. This storm is exhibiting some radar indicated rotation and atmospheric conditions are such that weak, brief funnel clouds may be seen with this storms. Please contact the National Weather Service if you see a funnel. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3810 8669 3816 8678 3844 8664 3827 8637 TIME...MOT...LOC 2347Z 217DEG 19KT 3816 8671 $$ MJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 7:34 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 8, 7:34 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Louisville KY 734 PM EDT Tue Jun 8 2021 .Mesoscale Update... Issued at 733 PM EDT Tue Jun 8 2021 Have been watching a few cells over northwestern KY and into southern Indiana this evening. These were located out in the Owensboro area (mainly Hancock KY and Perry IN counties). Area has destabilized a bit in wake of earlier convection. Mesoanalysis has roughly 500-900 J/kg of MLCAPE with about 30 kts of effective shear. So some organized convection with supercellular characteristics are possible and are currently being observed. Effective storm relative helicity values are maximized out west of the convection with values of around 100 m2/s2 with lesser SRH values out ahead of the storms. Instability also wanes as one heads east and there isn't much lightning activity with the storms. In the next hour, we expect these storms to continue to move northeast and gradually weaken as we head towards sunset. The combination of instability and just enough shear will be enough to produce supercellular structures and possibly some periods of rotation. It wouldn't surprise me to see some funnel cloud reports from this activity either, as similar reports have been received out across WFO PAH's area. Nonetheless, we will keep a close eye on radar trends over the next hour. && .Short Term...(This evening through Wednesday) Issued at 234 PM EDT Tue Jun 8 2021 Large upper level currently centered over Missouri continues to influence our active weather patten of showers and storms. We've seen a few bands of showers and storms develop along the eastern periphery of the low this afternoon, and this activity will gradually push off to our north and northeast through the day. Overall environment is not supportive of severe storms this afternoon and evening. Deep layer shear is fairly weak (<25kts). While instability is fairly modest (1000-2000 J/KG), it is spread out over a "skinny" CAPE profile where lapse rates are poor. These types of profiles tend to result in limited updraft strength, and weaker updrafts will not be as likely to result in strong gusty surface winds when the storm collapses... or send hydrometeors high/long enough above the freezing level to result in any meaningful hail. That's not to say we won't see an occasional strong storm that develops in a pocket of clearing and takes advantage of a localized area of enhanced CAPE... but think those will be quite uncommon compared to most convection that develops today. The "bigger" (albeit marginal risk) threat will be isolated flooding issues from training storms. Atmosphere is very juicy (+1.8" PWATs) and soundings show deep warm cloud layers supportive of torrential rainfall. The good news is that most of the convection is developing along east-west or northwest-southeast oriented bands with storm motions generally to the north and northeast. This should greatly limit any storm training threat and keep it isolated at best. Overnight, we should see a decrease in coverage or perhaps even a lull in activity before the next round of showers and occasional thunderstorms swing on through. This will likely continue well into tomorrow morning and afternoon, with much of the heavier showers and thunderstorms igniting during the afternoon with peak heating. The core of the upper level low currently in Missouri will be closer to us tomorrow, so winds aloft will be a bit weaker. Depending on how/where storms develop, there could be a slightly higher chance for flash flooding given slower storm motions and the potential for showers/storms to train. As a result, WPC has highlighted much of the region within a slight risk for excessive rainfall. .Long Term...(Wednesday night through Tuesday) Issued at 240 PM EDT Tue Jun 8 2021 Wednesday Night through Friday...The upper level low (ULL) is progged to be over the OH Valley by Wednesday evening, which will result in continued unsettled weather across southern Indiana and central Kentucky. The ULL will begin to deepen slightly while also becoming absorbed into the main flow aloft by Thursday evening and into Friday. This period will be characterized by continued moisture rich flow due to the positioning of the ULL and ridging across the SE US resulting in PWATs near 2.00 inches and a persistent chance of showers and thunderstorms with greater chances being diurnally driven. With several days of repeated rainfall and the potential for showers and storms to drop heavy amounts of rain at any given location, WPC has included our area within a Day 2 Slight Risk for excessive rain. But confidence in any given location experiencing flood concerns is low at this point. Temperatures will remain near climatological norms with highs in the low to mid 80s and lows each morning in the upper 60s to low 70s. Dew points will also remain high with values in the upper 60s to low 70s. Saturday through Tuesday...GEFS plumes show diurnal peaks in 3-hr QPF dropping significantly by Saturday through Monday as the remnant trough of the ULL passes SE of KY allowing for low amplitude upper ridging to build in overhead. PWATs also take a dive with values between 1.20 to 1.50 inches as mid level flow takes on a drier northerly component. With that said, there will still be afternoon chances of isolated pop up showers Saturday, but coverage will be sparse. Otherwise, the area should remain mostly dry over the weekend and into the beginning of the work week. With less cloud cover, we'll see an increase in temperatures with daily highs reaching into the mid to upper 80s with some urban areas and typical hot spots possibly reaching 90. && .Aviation...(18Z TAF Issuance) Issued at 101 PM EDT Tue Jun 8 2021 Showers and storms have begun to blossom on radar this afternoon. Expect some of these to impact TAF sites and bring brief IFR/MVFR reductions to cigs/vis. Activity should taper down some this evening, but another round of showers will remain possible overnight. Shower activity could continue into the morning hours tomorrow after sunrise. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale....MJ Short Term...DM Long Term....CG Aviation.....DM
Hazardous weather outlook, Jun 8, 2:47 PM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 247 PM EDT Tue Jun 8 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 247 PM EDT Tue Jun 8 2021 /147 PM CDT Tue Jun 8 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms could produce brief heavy rainfall and cloud to ground lightning. Gusty winds will be possible with a few stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Afternoon thunderstorms are possible through the weekend. Brief locally heavy rainfall is possible, and any thunderstorm will produce lightning. Some of this rain could result in localized low lying flooding. .SPOTTER INFORMATION STATEMENT... Spotters may be needed to report instances of heavy rainfall or flooding this week. DM/CG
In the hours before
Special weather statement, Jun 8, 2:41 PM EDT, 5 hours 8 minutes before
Special Weather Statement National Weather Service Louisville KY 241 PM EDT Tue Jun 8 2021 KYZ029-030-081915- Jefferson-Bullitt- 241 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON AND NORTHERN BULLITT COUNTIES... At 240 PM EDT, a strong thunderstorm was located near Shepherdsville, moving northeast at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Shepherdsville, Pioneer Village, Hollyvilla, South Park View, Fairdale, Minor Lane Heights, Okolona, Highview, Mount Washington and Hebron Estates. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3791 8577 3802 8590 3816 8571 3802 8553 TIME...MOT...LOC 1840Z 225DEG 15KT 3801 8577 BTN
Special weather statement, Jun 8, 3:00 PM EDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
300 PM EDT Tue Jun 8 2021
KYZ029-030-038-081930-
Jefferson-Bullitt-Spencer-
300 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SPENCER...EASTERN
JEFFERSON AND NORTHEASTERN BULLITT COUNTIES...
At 259 PM EDT, a strong thunderstorm was located over Pioneer
Village, moving northeast at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Louisville, Jeffersontown, Shepherdsville, Lyndon, Middletown,
Douglass Hills, Hurstbourne, Anchorage, Pioneer Village and
Hurstbourne Acres.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3830 8553 3819 8541 3815 8542 3812 8533
3810 8531 3798 8565 3810 8580
TIME...MOT...LOC 1859Z 228DEG 14KT 3806 8563
BTNSpecial weather statement, Jun 8, 3:46 PM EDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
346 PM EDT Tue Jun 8 2021
KYZ041-042-049-057-082030-
Bourbon-Fayette-Clark-Madison-
346 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT CLARK...SOUTH CENTRAL BOURBON...
NORTHERN MADISON AND SOUTHEASTERN FAYETTE COUNTIES...
At 345 PM EDT, a strong thunderstorm was located over Richmond,
moving northeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Richmond, Winchester, Harris Ferry, Goffs Corner, Renick, Lyndale,
Jackson Ferry, Locust Grove, Hunt and Flanagan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3792 8399 3788 8400 3787 8402 3787 8403
3784 8405 3785 8406 3782 8407 3785 8408
3784 8409 3784 8410 3781 8412 3782 8410
3781 8408 3767 8424 3776 8444 3808 8427
3812 8408 3794 8397
TIME...MOT...LOC 1945Z 207DEG 19KT 3779 8431
MJSpecial weather statement, Jun 8, 7:11 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
611 PM CDT Tue Jun 8 2021
INZ089-KYZ023-090000-
Perry-Hancock-
611 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY AND NORTHERN
HANCOCK COUNTIES...
At 611 PM CDT, a strong thunderstorm was located over Hawesville,
moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tell City, Hawesville, Lewisport, Cannelton, Troy, Petri, Ranger,
Bristow, Derby and Adair.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3793 8694 3794 8691 3799 8686 3800 8681
3802 8680 3800 8677 3803 8677 3804 8679
3806 8677 3808 8678 3810 8677 3811 8681
3816 8677 3806 8648 3804 8652 3803 8652
3783 8678 3787 8690 3791 8693 3790 8697
TIME...MOT...LOC 2311Z 210DEG 22KT 3791 8678
MJSpecial weather statement, Jun 8, 7:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 749 PM EDT Tue Jun 8 2021 INZ076-083-084-089-090030- Crawford-Orange-Perry-Dubois- 749 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUBOIS... NORTHWESTERN CRAWFORD...NORTHERN PERRY AND SOUTHWESTERN ORANGE COUNTIES... At 747 PM EDT/647 PM CDT/, a strong thunderstorm was located 12 miles east of Santa Claus, moving northeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... English, Birdseye, Riceville, Sassafras, Bristow, Celina, West Fork, Taswell, Switzer Crossroads and Sulphur. This storm is exhibiting some radar indicated rotation and atmospheric conditions are such that weak, brief funnel clouds may be seen with this storms. Please contact the National Weather Service if you see a funnel. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3810 8669 3816 8678 3844 8664 3827 8637 TIME...MOT...LOC 2347Z 217DEG 19KT 3816 8671 MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:09 PM EDT | Special Weather Statement | LMK | Meade | 36 min |
| Jun 8, 1:36 PM EDT | Special Weather Statement | LMK | Bourbon | 24 min |
| Jun 8, 1:37 PM EDT | Special Weather Statement | LMK | Shelby | 23 min |
| Jun 8, 2:20 PM EDT | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Jun 8, 2:38 PM EDT | Areal Flood Advisory | LMK | Franklin | 3 hr |
| Jun 8, 2:41 PM EDT | Special Weather Statement | LMK | Bullitt | 34 min |
| Jun 8, 3:00 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jun 8, 3:46 PM EDT | Special Weather Statement | LMK | Clark, Madison | 44 min |
| Jun 8, 4:03 PM EDT | Areal Flood Advisory | LMK | Madison | 117 min |
| Jun 8, 4:48 PM EDT | Areal Flood Advisory | LMK | Anderson | 117 min |
| Jun 8, 7:11 PM EDT | Special Weather Statement | LMK | Hancock | 49 min |
| Jun 8, 7:53 PM EDT | Special Weather Statement | LMK | Hancock | 37 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.